# SDR IXXA0400016O

- Difficulty date: March 18, 2004
- Submitted: March 22, 2004
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- Aircraft time: 84,790 hours, 35,734 cycles
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Uplock
- Condition: Corroded
- Location: Mlg
- Part time: 84,790 hours, 35,734 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING UPLATCH CHECK AFTER TAKE OFF, GEAR DOORS AND GEAR UNSAFE LIGHTS CAME ON. CREW PERFORMED UNSATISFACTORY UPLATCH CHECK (WARNING LIGHTS ON) CHECK WAS STILL UNSATISFACTORY. CREW RETURNED AIRCRAFT AND LANDED WITHOUT INCIDENT. AN INVESTIGATION IS ON GOING. AS MORE INFORMATION BECOMES AVAILABLE IT WILL BE PROVIDED. MAINTENANCE TROUBLESHOT LANDING GEAR EXTENSION/ RETRACTION IN ENTIRETY. FOUND RT MAIN LANDING GEAR UPLATCH MECHANISM CORRODED. MAINTENANCE CLEANED THE MECHANISM ALONG WITH THE ATTACHING PARTS AND JACKED THE AIRCRAFT IAW ALL APPLICABLE MANUALS. OPERATIONAL CHECK GOOD AND AIRCRAFT WAS RETURNED TO SERVICE.
